Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 71, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 11, 2004, 8:10 PM CDT for Grand Forks County, Traill County, North Dakota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2004, 8:10 PM CDT (01:10 UTC)
- Expired
- Jun 11, 2004, 9:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Grand Forks County, ND, Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 11 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 6:40 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.2 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
563 WUUS53 KFGF 120110 SVRFGF NDC035-097-120200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 810 PM CDT FRI JUN 11 2004 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GRAND FORKS COUNTY IN NORTHEAST NORTH DAKOTA TRAILL COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 900 PM CDT. * AT 800 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE LEADING EDGE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 28 MILES SOUTHWEST OF GRAND FORKS TO 33 MILES NORTHEAST OF VALLEY CITY...MOVING TO THE EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ROSEVILLE AT 820 PM... PORTLAND AT 825 PM... MAYVILLE AT 830 PM AND HOLMES AT 835 PM. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4784 9748 4728 9742 4727 9693 4786 9709 $$ VOELKER/04
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 11:00 AM CDT, 9 hours 10 minutes earlier.
Area forecast discussion, Jun 11, 11:00 AM CDT, 9 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1100 AM CDT FRI JUN 11 2004 .DISCUSSION...FORECAST CHALLENGE IS PRECIPITATION. WHEN LOOKING AT LATEST SURFACE ANALYSIS...LOW PRESSURE IS CENTERED IN NW ND...WITH ANOTHER LOW ALONG NE/IA BORDER AND TROF EXTENDING IN BETWEEN. WHEN COMPARING MODELS...ETA IS HANDLING CURRENT PRECIPITATION AREAS BEST...SO UTILIZED FOR FORECAST UPDATE. NUMEROUS ADDITIONAL BOUNDARIES EXIST FROM PRIOR CONVECTION...WITH THE ONLY REMAINING RETURNS ON KMVX ARE SHOWERS OVER PARTS OF EXTREME NE ND AND NW MN. WITH THE MAJORITY OF THE AREA UNDER MVFR DECKS...IT WILL BE DIFFICULT TO GET THE HEATING NEEDED TO INITIATE CONVECTION WHEN MAXIMUM INSTABILITIES ARE INDICATED ON THE MODEL SOUNDINGS. HOWEVER...SOME SUN IS WORKING THROUGH W AND S PARTS OF AREA...SO COULD STILL SEE CONVECTION DEVELOP THIS AFTERNOON. THEREFORE...WILL CUT BACK ON CURRENT POPS IN FORECAST...BUT NOT REMOVE THEM FOR THIS AFTERNOON...KEEPING THE MENTION OF SEVERE AND LINGER IT INTO THE EVENING. OTHERWISE...ONLY MINOR CHANGES NEEDED TO REST OF FORECAST. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && NG
Hazardous weather outlook, Jun 11, 7:13 AM CDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 713 AM CDT FRI JUN 11 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-111445- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 713 AM CDT FRI JUN 11 2004 ...SEVERE THUNDERSTORMS ARE EXPECTED ACROSS EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND EVENING... ...SEVERE THUNDERSTORMS MAY OCCUR AGAIN TOMORROW AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND EVENING A SLIGHT RISK OF SEVERE WEATHER IS FORECAST FOR EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA MINNESOTA. THE SEVERE WEATHER IS EXPECTED TO START AFTER 3 PM AND SHOULD DIMINISH AFTER MIDNIGHT. ONE CAN EXPECT MAINLY LARGE HAIL. AN UNSTABLE ATMOSPHERE IS ANTICIPATED BY LATE AFTERNOON WITH DEWPOINTS RISING TO THE MIDDLE 60S. LOW PRESSURE WILL MOVE INTO NORTHWEST NORTH DAKOTA WITH A WIND SHIFT LINE MOVING INTO EASTERN NORTH DAKOTA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING ACROSS SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA. THESE STORM WILL ALSO BE LIKELY TO PRODUCE SOME LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. HOPPES
In the hours before
Local storm report, Jun 11, 6:11 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
611 PM CDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL 2 W ESMOND 48.03N 99.81W
06/11/2004 1.00 INCH BENSON ND PUBLIC
&&
DTRLocal storm report, Jun 11, 6:34 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
634 PM CDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 5 S URBANA 46.86N 98.41W
06/11/2004 0.75 INCH BARNES ND PUBLIC
&&
DTRLocal storm report, Jun 11, 6:43 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
643 PM CDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 3 NW ESMOND 48.06N 99.81W
06/11/2004 0.75 INCH BENSON ND PUBLIC
0.48 INCHES OF RAIN FROM STORM
0630 PM HAIL FILLMORE 48.18N 99.80W
06/11/2004 0.75 INCH BENSON ND PUBLIC
&&
DTRLocal storm report, Jun 11, 7:08 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
708 PM CDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL HANNAFORD 47.31N 98.19W
06/11/2004 1.00 INCH GRIGGS ND PUBLIC
&&
DTRThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:14 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Towner | 31 min |
| Jun 11, 7:16 PM CDT | Tornado Warning | FGF | Steele | 44 min |
| Jun 11, 7:37 PM CDT | Severe Thunderstorm Warning | FGF | Barnes | 23 min |
| Jun 11, 7:40 PM CDT | Severe Thunderstorm Warning | FGF | Nelson, Ramsey | 50 min |
| Jun 11, 7:59 PM CDT | Severe Thunderstorm Warning | FGF | Steele | 46 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.